Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Feb 23, 2019, 9:55 PM EST for 14 counties in Kentucky. It was in force for 6 hr. 32 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 23, 2019, 9:55 PM EST (02:55 UTC)
- Expired
- Feb 24, 2019, 4:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Elliott County, KY, Estill County, KY, Floyd County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Lee County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 14 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 10:08 PM EST | FLASH FLOOD | 1 Ese Beattyville, KY | BLAINES BRANCH ROAD IS CLOSED DUE TO A MUDSLIDE AND WATER RUNNING OVER THE ROAD. |
| Feb 23, 10:08 PM EST | FLASH FLOOD | Beattyville, KY | PRIMROSE LANE HAS BEEN FLOODED AND IS CLOSED. |
| Feb 23, 10:08 PM EST | FLASH FLOOD | Beattyville, KY | SOUTH FORK ROAD JUST OUTSIDE OF BEATTYVILL HAS WATER FLOWING ACROSS THE ROAD ALONG WITH ROCKS, MAKING IT IMPASSABLE. |
| Feb 23, 10:14 PM EST | FLASH FLOOD | West Liberty, KY | HIGHWAY 460 W HAS MULTIPLE LOCATIONS ACROSS THE COUNTY WITH WATER ACROSS THE ROAD, INCLUDING NEAR WEST LIBERTY, MIZE AND EZEL. |
| Feb 23, 10:28 PM EST | FLASH FLOOD | Campton, KY | CHEVY CAR LOT IN CAMPTON IS INNUNDATED WITH WATER, WITH WATER FLOWING ACROSS MUCH OF THE PARKING LOT |
| Feb 23, 10:49 PM EST | FLASH FLOOD | 1 Nne Burg, KY | WATER FLOWING OVER THE MOUNTAIN PARKWAY NEAR THE MAGOFFIN COUNTY LINE. |
| Feb 23, 10:49 PM EST | FLASH FLOOD | Falcon, KY | WATER RESCUE ONGOING ON RT. 40 NEAR FALCON |
| Feb 23, 10:49 PM EST | FLASH FLOOD | Royalton, KY | WATER RESCUE ONGOING ON RT. 7 |
| Feb 23, 10:49 PM EST | FLASH FLOOD | Salyersville, KY | NUMEROUS ROADS BLOCKED ACROSS THE COUNTY DUE TO HIGH WATER AND MUDSLIDES. |
| Feb 23, 10:49 PM EST | FLASH FLOOD | Salyersville, KY | NUMEROUS ROADS BLOCKED ACROSS THE COUNTY DUE TO HIGH WATER MUDSLIDES. |
| Feb 23, 10:50 PM EST | FLASH FLOOD | 6 Nw Beattyville, KY | WATER IS RUNNING OVER KY 52 NEAR SANDFIELD MAKING IT IMPASSABLE |
| Feb 23, 10:59 PM EST | FLASH FLOOD | Campton, KY | HWY 191 GOING FROM CAMPTON TO HAZEL GREEN IS COMPLETELY SHUT DOWN. MANY BUSINESSES HAVE WATER IN THEM IN CAMPTON. |
| Feb 23, 11:02 PM EST | FLASH FLOOD | Van Lear, KY | MILLERS CREEK ROAD IS COMPLETELY COVERED AND IMPASSABLE |
| Feb 23, 11:08 PM EST | FLASH FLOOD | Campton, KY | PICTURES WERE SENT IN OF WATER INNUNDATING THE INSIDE OF A FUNERAL HOME |
| Feb 23, 11:30 PM EST | FLASH FLOOD | 4 Wnw Prestonsburg, KY | 3 TO 4 FEET OF SWIFT WATER IS FLOWING ACROSS THE ROAD ALONG ABBOTT CREEK ROAD, 2.8 MILES E OF RT.23. THE WATER IS ENTERING INTO THE CRAWL SPACES OF HOMES BELOW CREEKSIDE SUBDIVISION. TRUCK WAS ALSO CAUGHT IN FLOOD WATERS EARLIER TODAY, AND IS NOW FLOATING. |
| Feb 23, 11:35 PM EST | FLASH FLOOD | 1 Ssw Inez, KY | AT LEAST 6 INCHES OF FLOWING WATER IS MAKING SALT WELL ROAD IMPASSABLE ABOUT 1/2 A MILE FROM HWY 645. |
| Feb 23, 11:42 PM EST | FLASH FLOOD | 2 Ene Athol, KY | LOWER TWIN ROAD IN LEE COUNTY IS IMPASSABLE DUE TO A WASHED OUT CULVERT. |
| Feb 23, 11:42 PM EST | FLASH FLOOD | Bethany, KY | THE CAMPUS OF BETHANY CHRISTIAN SCHOOL IS FLOODED. ONE FOOTBRIDGE IS GONE, ONE IS IN DANGER OF GOING, AND THE BRIDGE THAT CONNECTS THE CAMPUS IS ALSO SUBMERGED. WATER IS GETTING DANGEROUSLY CLOSE TO THE SCHOOL AND ADMIN BUILDING. JUST DOWN THE ROAD, TRAILERS A |
| Feb 23, 11:45 PM EST | FLASH FLOOD | Lee City, KY | HWY 1812 NEAR LEE CITY AND THE HWY 205 INTERSECTION HAS HIGH WATER FLOWING OVER IT MAKING IT IMPASSABLE. |
| Feb 23, 11:45 PM EST | FLASH FLOOD | Lee City, KY | HWY 205 NEAR LEE CITY HAS HIGH WATER FLOWING OVER IT MAKING IT IMPASSABLE. |
| Feb 23, 11:48 PM EST | FLASH FLOOD | 6 Nnw Jackson, KY | HWY 205 IS IMPASSABLE BECAUSE OF HIGH WATER FLOWING ACROSS THE ROAD. |
| Feb 23, 11:48 PM EST | FLASH FLOOD | Ese Oakdale, KY | MUDSLIDE ACROSS THE ROAD ON HWY. 52 |
| Feb 23, 11:51 PM EST | FLASH FLOOD | Salyersville, KY | MAGOFFIN COUNTY HAS ISSUED A STATE OF EMERGENCY FOR ONGOING FLOODING, ROCK SLIDES, AND MUD SLIDES ACROSS THE COUNTY, INCLUDING THE CLOSURE OF THE MOUNTAIN PARKWAY AT MILE MARKER 66. |
| Feb 23, 11:54 PM EST | FLASH FLOOD | Grassy Creek, KY | WATER FLOWING OVER BOTH LANES AT THE GRASSY BRIDGE ON THE MIZE SIDE. |
| Feb 23, 11:59 PM EST | FLASH FLOOD | Bethany, KY | HWY 1261 IS FLOODED OUT WITH WATER IN HOMES. |
| Feb 24, 12:09 AM EST | FLASH FLOOD | Salyersville, KY | ROUTE 40 IS FLOODED THROUGH SALYERSVILLE, WITH WATER ENTERING BUILDINGS AND SUBMERGING CARS. |
| Feb 24, 12:40 AM EST | FLASH FLOOD | 1 N Old Landing, KY | HWY 52 IS IMPASSSABLE WITH AROUND 4 FEET OF WATER RUNNING OVER THE ROAD. |
| Feb 24, 12:45 AM EST | FLASH FLOOD | Lee City, KY | 4 TO 5 FEET OF WATER RUNNING OVER THE ROAD MAKING IT IMPASSABLE. CAR BECAME SUBMERGED IN WATER AND REQUIRED A SWIFT WATER RESCUE TOOK PLACE AN HOUR BEFORE REPORT. |
| Feb 24, 12:45 AM EST | FLASH FLOOD | Lee City, KY | WATER IS CURRENTLY OVER THE ROAD ON HWY 205 AND HAS MADE IT INSIDE OF A HOUSE. RESIDENT HAD TO EVACUATE. |
| Feb 24, 12:50 AM EST | FLASH FLOOD | 4 Sw Stanton, KY | HARDWICKS CREEK ROAD NEAR THE INTERSECTION OF FRAMES BRANCH ROAD IS IMPASSABLE DUE TO HIGH WATER. THE STATE HIGHWAY DEPARTMENT HAS BEEN DISPATCHED TO THE SCENE. |
| Feb 24, 1:40 AM EST | FLOOD | 5 Nw Jackson, KY | NORTH FORK OF THE KENTUCKY RIVER IS OVER KY 541 NEAR THE KENTUCKY MOUNTAIN BIBLE COLLEGE MAKING THE ROAD IMPASSABLE. |
| Feb 24, 1:40 AM EST | FLASH FLOOD | Salyersville, KY | HIGH WATER IN DOWNTOWN SALYERSVILLE IS CAUSING THE EVACUATION OF THE NURSING HOME THERE. CREWS STAGING TO START THE EVACUATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 31 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
244
WGUS53 KJKL 240255
FFWJKL
KYC025-063-065-071-109-115-119-129-153-159-175-189-197-237-240600-
/O.NEW.KJKL.FF.W.0002.190224T0255Z-190224T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
955 PM EST SAT FEB 23 2019
The National Weather Service in JACKSON KY has issued a
* Flash Flood Warning for...
Northern Owsley County in southeastern Kentucky...
North central Jackson County in southeastern Kentucky...
Northwestern Knott County in southeastern Kentucky...
Floyd County in southeastern Kentucky...
Lee County in southeastern Kentucky...
Wolfe County in southeastern Kentucky...
Southern Powell County in east central Kentucky...
Martin County in northeastern Kentucky...
Central Morgan County in southeastern Kentucky...
Johnson County in northeastern Kentucky...
Estill County in east central Kentucky...
Breathitt County in southeastern Kentucky...
Magoffin County in southeastern Kentucky...
Southeastern Elliott County in east central Kentucky...
* Until 100 AM EST.
* At 954 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Rainfall rates may approach one
inch per hour at times. Flash flooding is ongoing or expected to
begin shortly.
* Some locations that will experience flooding include...
Paintsville, West Liberty, Prestonsburg, Irvine, Jackson,
Salyersville, Beattyville, Inez, Campton, Mason, Simpson and Lewis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route. Turn around. Don't drown.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3767 8261 3758 8261 3747 8290 3752 8309
3741 8313 3744 8322 3734 8338 3733 8354
3754 8364 3749 8383 3756 8410 3764 8413
3782 8411 3782 8355 3807 8294 3803 8300
3800 8302 3788 8262 3796 8253 3776 8231
$$
JMW1 follow-up statement
449
WGUS53 KJKL 240533
FFWJKL
KYC025-063-065-071-109-115-119-129-153-159-175-189-197-237-240900-
/O.EXT.KJKL.FF.W.0002.000000T0000Z-190224T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
1233 AM EST SUN FEB 24 2019
The National Weather Service in JACKSON KY has extended the
* Flash Flood Warning for...
Northern Owsley County in southeastern Kentucky...
North central Jackson County in southeastern Kentucky...
Northwestern Knott County in southeastern Kentucky...
Floyd County in southeastern Kentucky...
Lee County in southeastern Kentucky...
Wolfe County in southeastern Kentucky...
Southern Powell County in east central Kentucky...
Martin County in northeastern Kentucky...
Central Morgan County in southeastern Kentucky...
Johnson County in northeastern Kentucky...
Estill County in east central Kentucky...
Breathitt County in southeastern Kentucky...
Magoffin County in southeastern Kentucky...
Southeastern Elliott County in east central Kentucky...
* Until 400 AM EST.
* At 1230 AM EST, Doppler radar indicated heavy rain across the
warned area. Flash flooding is already occurring and runnoff will
continue to lead to issues throughout the overnight even after the
heavy rain ends.
* Some locations that will experience flooding include...
Paintsville, West Liberty, Prestonsburg, Irvine, Jackson,
Salyersville, Beattyville, Inez, Campton, Mason, Simpson and Lewis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3767 8261 3758 8261 3747 8290 3752 8309
3741 8313 3744 8322 3734 8338 3733 8354
3754 8364 3749 8383 3756 8410 3764 8413
3782 8411 3782 8355 3807 8294 3803 8300
3800 8302 3788 8262 3796 8253 3776 8231
$$
JMWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 7:31 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 23, 7:31 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 731 PM EST Sat Feb 23 2019 .UPDATE... Issued at 732 PM EST SAT FEB 23 2019 Current conditions feature the warm front lifting north as well as the swath of showers north of eastern Kentucky. With the exception of a few cells developing into southeastern Kentucky, some breaks in the precip are likely. The line of showers and storms to the west will eventually move east and crossing I-75 by 02Z. Have updated the forecast to update the pop for this evening and through tonight. && .SHORT TERM...(This evening through Sunday night) Issued at 400 PM EST SAT FEB 23 2019 There are three areas of concern in the short term portion of the forecast: the continued potential for heavy rain, flooding, and mudslides and strong gusty winds on Sunday. There is also a marginal risk for severe storms along and west of the I-75 corridor this evening and tonight. Eastern Kentucky has not received near as much rainfall today as previously forecast, so the flood threat has diminished somewhat across the area. However, since we do have ongoing flooding along portions of several of our rivers, and with more flooding expected to occur, the flash flood watch has been left in place through Sunday morning. At this time it appears that most flooding concerns will involve high water on area rivers, creeks, and streams as opposed to flash flooding. Any flash flooding, if any does occur, would occur with any thunderstorms that move across the area this evening and tonight. The bulk of precipitation should exit the area early Sunday morning. A second round of light rain showers may affect our northern tier of our counties Sunday afternoon, as additional moisture and lift associated with a passing upper low moving across the Great Lakes skirts the area. The third area of concern is going to be the potential for strong gusty winds across the area on Sunday as a cold front moves across the region. The winds we anticipate for Sunday could be strong enough to bring down trees, especially considering how wet the ground is, and blow around loose outdoor objects. A wind advisory has been issued to deal with this threat. The model data has been all over the place with regards to QPF amounts for this evening and tonight, along with the overall areal extent of any thunderstorms that accompany the cold front as it moves through. Based on that, a modified version of the latest WPC QPF was used for the rainfall forecast, and we decided to go lower than their numbers based on how the QPF forecast for today was way overdone across our area. Temperatures will continue to run above normal, with lows tonight in the upper 40s and lower 50s expected. Highs on Sunday will be cooler than today, in the lower 50s, which is still slightly above normal. The colder air will finally spill into the area Sunday night, with lows forecast to fall into the mid to upper 20s by Monday morning. .LONG TERM...(Monday through Saturday) Issued at 419 PM EST SAT FEB 23 2019 An upper level low will continue transitioning eastward across southern Quebec during the day Monday, with rising heights and lessoning pressure gradients expected across Kentucky. Generally zonal flow will remain in place across the state through at least Tuesday. Models start to lose some agreement briefly after this point. The GFS keeps zonal flow across the region into Thursday, while the ECWMF has more ridging across the west and therefore a slightly more NW to SE component to the flow. Models then come back agreement as a weak shortwave shifts eastward into the region Thursday night. A deeper shortwave will then begin to develop to our west during the day Friday, with heights expected to lower as the shortwave nears and crosses the state Friday night. It will then merge into a broader troughing pattern into the day Saturday as an upper level low dives south from Canada into the Upper Midwest and Upper Great Lakes region. As for sensible weather...it looks like we may finally get a break in the rain! Zonal flow in place during the first part of the forecast period will coincide with a large area of high pressure nosing in from our NW. KY will remain on the southern extent of this high pressure system through Tuesday, finally shifting to our NE but remaining in control of eastern KY by Tuesday evening. Return flow will be just in time for a weak area of low pressure to develop to our W and begin shifting NE during the day Wednesday. A cold front will be attached to this low pressure system and is expected to lose strength and dissipate as it moves across the state Wednesday evening and eastern KY on Wednesday night. This is where there is some model difference between the GFS and ECMWF. The GFS keeps the front more intact and brings a line of QPF across the state Wednesday night into Thursday morning. The ECMWF on the other hand, has the front dissipating and keeps the QPF out of the CWA through Thursday morning. With colder air coming in behind, rain may transition to snow across the central and northern CWA during the overnight, continuing into Thursday morning. A weak area of low pressure will then develop just to our south and move towards SE Kentucky, bringing another round of precip to east Kentucky Thursday night into Friday. Once again, with temps expected to dip just below freezing, a change to snow may be possible during the overnight. A bigger system will then begin shifting towards the Ohio Valley, potentially enhancing the rainfall potential across the state. The ECMWF is much more robust with the precip, with the GFS is somewhat slower. Given differences and the fact that this is so far out in the forecast, kept with only chance pops at this time. As for temperatures, highs will generally be in the upper 40s to mid 50s. Monday and Thursday will be a bit colder after the passage of cold fronts during the night before. Highs on these days will be in the low to upper 40s. Overnight lows will generally be in the upper 20s in the north and the mid to upper 30s in the south. Monday night lows will be the coldest, in the mid 20s to around 30. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) ISSUED AT 732 PM EST SAT FEB 23 2019 Expect cigs and vis for the TAF sites vary between MVFR and VFR through the evening as the warm front lifts north. Some scattered showers and thunderstorms will develop within the warm sector but for the most party TAFS will be VFR until after 02Z when the line of showers and storms out west will move through the area. IFR Cigs are expected with the front from 02Z through 10Z before they lift, but then will fall again to MVFR with the upslope stratocumulus that develops. The only other impact will be the winds with west winds gusting up to 40 mph at some spots by the end of the TAF period. && .JKL WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM EST Sunday for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. Wind Advisory from 7 AM to 7 PM EST Sunday for KYZ044-050>052- 058>060-068-069-079-080-104-106>120. && UPDATE...SHALLENBERGER SHORT TERM...AR LONG TERM...JMW AVIATION...SHALLENBERGER
Hazardous weather outlook, Feb 23, 4:00 PM EST, 5 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 400 PM EST Sat Feb 23 2019 KYZ044-050>052-058>060-068-069-079-080-104-106>120-241100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Elliott-Morgan-Johnson-Wolfe-Magoffin- Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin- Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 400 PM EST Sat Feb 23 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Due to recent rainfall, continued high water and flooding can be anticipated at some river locations within the Kentucky, Big Sandy, and Cumberland basins. Additional rounds of moderate to heavy rainfall are expected through tonight. This could lead to new flooding or worsening of existing flooding on area creeks, streams, and rivers. Also, the threat for mud and rock slides will persist. See the latest Flash Flood Watch for more information. Strong thunderstorms are also possible tonight, mainly west of Interstate 75, with strong wind gusts being the main threat. The soft, wet ground will make it easier for trees to be blown down with any high winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds will remain strong through the day Sunday. Wind gusts between 35 and 45 mph will be possible across much of eastern Kentucky. Because of the soft, wet ground, this will continue to lead to concerns about trees being blown down. See the latest Wind Advisory for more information. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report observed heavy rainfall, flooding, and any wind damage through Sunday. KYZ083>088-241100- Wayne-McCreary-Whitley-Knox-Bell-Harlan- Including the cities of Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, and Harlan 400 PM EST Sat Feb 23 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Due to recent rainfall, continued high water and flooding can be anticipated at some river locations within the Kentucky, Big Sandy, and Cumberland basins. Additional rounds of moderate to heavy rainfall are expected through tonight. This could lead to new flooding or worsening of existing flooding on area creeks, streams, and rivers. Also, the threat for mud and rock slides will persist. See the latest Flash Flood Watch for more information. Strong thunderstorms are also possible tonight, mainly west of Interstate 75, with strong wind gusts being the main threat. The soft, wet ground will make it easier for trees to be blown down with any high winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Winds will remain strong through the day Sunday. Wind gusts up to 40 mph will be possible. Because of the soft, wet ground, this will continue to lead to concerns about trees being blown down. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report observed heavy rainfall, flooding, and any wind damage through Sunday. AR/JMW
In the hours before
Local storm report, Feb 23, 5:05 PM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 1 WNW WHITESBURG 37.12N 82.84W
02/23/2019 E0.00 INCH LETCHER KY DEPT OF HIGHWAYS
SLIDE REPORTED BY THE HIGHWAY DEPT ON HIGHWAY 931 NEAR
THE LETCHER COUNTY SCHOOL BUS GARAGE.
&&
SHALLENBERGERLocal storm report, Feb 23, 9:18 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
918 PM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HEAVY RAIN 1 WSW SALYERSVILLE 37.74N 83.08W
02/23/2019 U0.00 INCH MAGOFFIN KY TRAINED SPOTTER
MUDSLIDE ON THE MOUNTAIN PARKWAY BLOCKING ALL LANES
OUTSIDE OF SALYERSVILLE.
&&
JMWIXLocal storm report, Feb 23, 9:30 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
930 PM EST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLOOD 1 W SALYERSVILLE 37.75N 83.09W
02/23/2019 MAGOFFIN KY TRAINED SPOTTER
RT. 30 CLOSED AT CONLEY FARM WITH WATER RUNNING OVER THE
ROAD. LOCATED NEXT TO THE LICKING RIVER.
&&
JMWIXThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:39 PM EST | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Owsley, Rockcastle | 4 hr |
| Feb 23, 7:59 PM EST | River Flood Advisory | JKL | Pike | 21 hr |
| Feb 23, 8:27 PM EST | Flash Flood Warning | JKL | Jackson, Pulaski, Rockcastle | 8 hr |
| Feb 23, 8:55 PM EST | Areal Flood Advisory | JKL | Breathitt, Estill, Lee, Magoffin, Morgan, Owsley and 2 more | 3 hr |
| Feb 23, 9:30 PM EST | Areal Flood Advisory | JKL | Elliott, Floyd, Johnson, Magoffin, Martin, Morgan and 1 more | 3 hr |
| Feb 23, 9:42 PM EST | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 3 hr |
| Feb 23, 10:30 PM EST | Areal Flood Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more | 12 hr |
| Feb 24, 1:02 AM EST | River Flood Advisory | JKL | Johnson | 44 hr |
| Feb 24, 1:29 AM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Fleming, Menifee, Montgomery and 4 more | 3 hr |
| Feb 24, 1:35 AM EST | River Flood Warning | JKL | Estill, Powell | 51 hr |
| Feb 24, 3:01 AM EST | River Flood Advisory | JKL | Breathitt | 30 hr |
| Feb 24, 3:36 AM EST | Special Weather Statement | JKL | Bath, Elliott, Estill, Fleming, Jackson, Lee and 8 more | 84 min |
| Feb 24, 4:04 AM EST | Areal Flood Warning | JKL | Elliott, Estill, Jackson, Laurel, Lee, Owsley and 5 more | 6 hr |
| Feb 24, 4:16 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more | 11 hr |
| Feb 24, 4:37 AM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Fleming, Menifee, Montgomery and 3 more | 3 hr |
| Feb 24, 9:52 AM EST | River Flood Warning | JKL | Johnson | 3 hr |
| Feb 24, 9:59 AM EST | Areal Flood Warning | JKL | Elliott, Estill, Jackson, Laurel, Lee, Owsley and 5 more | 5 hr |
| Feb 24, 10:35 AM EST | Areal Flood Warning | JKL | Knox, Whitley | 30 hr |
| Feb 24, 10:38 AM EST | Areal Flood Warning | JKL | Wayne | 30 hr |
| Feb 24, 11:17 AM EST | Areal Flood Warning | JKL | Breathitt, Floyd, Knott, Leslie, Perry | 3 hr |
| Feb 24, 11:50 AM EST | River Flood Advisory | JKL | Floyd | 13 hr |
| Feb 24, 3:19 PM EST | River Flood Advisory | JKL | Magoffin | 13 hr |
| Feb 24, 5:44 PM EST | River Flood Advisory | JKL | Bell | 11 hr |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.